Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 9, NWS Corpus Christi, TX

August 9, 20218 counties in Texas

NWS Corpus Christi, TX issued this heat advisory at Aug 9, 2021, 4:08 AM CDT for 8 counties in Texas. It took effect at Aug 9, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2021, 4:08 AM CDT (09:08 UTC)
In effect from
Aug 9, 2021, 12:00 PM CDT
Expired
Aug 9, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS74 KCRP 090908
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
408 AM CDT Mon Aug 9 2021

TXZ230>232-242>246-342>344-346-100000-
/O.NEW.KCRP.HT.Y.0009.210809T1700Z-210810T0000Z/
McMullen-Live Oak-Bee-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Coastal Refugio-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
and Austwell
408 AM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 112 expected.

* WHERE...Aransas, Bee, Kleberg, Live Oak, McMullen, Nueces, 
  Refugio, and San Patricio Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CB

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Aug 9, 4:05 AM CDT, 3 minutes earlier.

Area forecast discussion, Aug 9, 4:05 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
405 AM CDT Mon Aug 9 2021

.SHORT TERM (Today through Tuesday)...

Another hot and humid day is in store for South Texas as mid-level
ridge dominates the weather. Persistent onshore flow at the surface
will continue to draw in moisture to the lower levels. This will
result in heat index values over 105 across all of South Texas,
with heat index values over 110 across much of the Coastal Bend
and inland toward McMullen and Live Oak County. A Heat Advisory
is in effect for today from noon to 7 pm.

In addition, long period swells and moderate to occasionally
strong onshore flow will lead to a Moderate Risk of Rip Currents
today along the gulf-facing beaches.

For tonight, another warm and humid night is in store, with lows
ranging in the upper 70s inland to the lower 80s near the coast.
For Tuesday, similar conditions to today are expected, although
slightly less moisture is expected, so with the exception of a few
areas, heat index values may stay below Heat Advisory criteria.

&&

.LONG TERM (Tuesday Night through Sunday)...

Little has changed with the extended period. Long term period now
begins as moisture pushes into the region associated with a weak
tropical wave/inverted trough traversing the Gulf of Mexico. Rain
chances on Wednesday will be primarily into the Victoria Crossroads
before expanding to the rest of the Coastal Plains on Thursday as
surface ridging shifts. Weak mid level troughing may extend the rain
chances through the weekend. This is a bit of a change from previous
runs where mid-level ridging persisted.  Still maintaining only
slight chance to low end chance PoPs through the period. Not much
else in the long period to get excited about...except a degree or
two temperature drop with the rain chances this weekend. Heat
advisory conditions will still be possible Wednesday for portions of
the area, but beyond that should be mainly 105 to 109 heat index.

&&

.MARINE...

Moderate onshore flow is expected today and will persist through
Tuesday with Small Craft Exercise Caution conditions. Isolated
showers will be possible today, but overall, mostly dry conditions
are expected.

Onshore flow subsides to weak to moderate levels by mid-week as
moisture increases into the area. Isolated showers and thunderstorms
will be possible daily from Tuesday through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    94  80  94  79  94  /  10  10  10   0  10
Victoria          94  79  95  77  95  /  20  10  20   0  30
Laredo           101  79 101  76 101  /   0   0   0   0   0
Alice             97  77  97  76  97  /  10  10  10   0  10
Rockport          94  83  93  82  93  /  10  10  10   0  20
Cotulla          100  78 100  75 100  /   0   0   0   0   0
Kingsville        96  78  96  77  96  /  10  10  10   0  10
Navy Corpus       92  83  92  82  91  /  10  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from noon today to 7 PM CDT this evening For the
     following zones: Bee...Coastal Aransas...Coastal Kleberg...
     Coastal Nueces...Coastal Refugio...Coastal San Patricio...
     Inland Kleberg...Inland Nueces...Inland Refugio...Inland
     San Patricio...Live Oak...McMullen.

     High Rip Current Risk until 7 AM CDT this morning For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...None.

&&

CB/85...SHORT TERM
PH/83...LONG TERM
Hazardous weather outlook, Aug 8, 3:37 PM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
337 PM CDT Sun Aug 8 2021

TXZ229>234-239>247-342>347-442-443-447-092045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
337 PM CDT Sun Aug 8 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Heat Advisory is in effect through this evening. Heat index
values up to 113 are expected.

A HIGH rip current risk is in effect for area beaches this
afternoon through Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A MODERATE rip current risk is in effect for area beaches Monday.

Maximum Heat Index values at least 105 to 109 degrees expected
through the week. Heat Advisory conditions are possible Monday and
Tuesday across portions of South Texas as Maximum Heat Index
values may exceed 110 degrees.

Scattered thunderstorms are possible in the Victoria Crossroads
and northern Coastal Bend Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-092045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
337 PM CDT Sun Aug 8 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BF

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.